New to JIA and the forum

anniesmum
anniesmum Member Posts: 102
edited 14. Apr 2010, 17:02 in My Child Has Arthritis
Hi, my name is Lucy. I am new to this and unsure what to say really. I have 3 daughters, 10,8 and 5. My youngest, Annie has been diagnosed with Systemmic JIA and she has been poorly since January. She is on oral steroids and ibuprofen. I think she may well have to go onto Mythatrexate when we next see the consultant. Her pain is now being managed most of the time with the odd little flare up and she does seem to be slightly better in herself at long last. She has only managed one day of school last term and the odd half days. The pain initially was horrific but we have been very lucky in getting a quick diagnosis and treatment. I have been shocked at her lack of energy and constantly feeling of being unwell and looking so pale. The last few months have turned our lovely little happy world upside down. I am now scared that we may have finally turned a corner and will have to change Annie's meds we will go backwards again. It has all been a rollercoaster and I"ve hated them since I was a child and would like to get off please. Some advice on changing medication would be greatfully received.

Comments

  • anita01
    anita01 Member Posts: 43
    edited 30. Nov -1, 00:00
    Hi, I am a mum to Emma who is seven, and also has systemic onset JIA , She was diagnosed a year ago. Emma was quickly put on methotrexate, along with prednisolone. First she had it in tablets , then due to nausea, and it nothelping much, changed to injections once a week. She is currently back to tablets as she got soo distressed by injections, but she gets more side effects, ie, feeling sick, tummy ache, and is totally washed out for 24-36 hrs about 6 hrs after taking it. Her consultant at Gosh says the methotrexate is not really helping and that it is the steroids which have kept her illness at bay. We are hoping Emma will be able to try Anakinra injections, but this may have to be as part of a trial .At the moment She gets alot of muscle pain, some stiffness in legs and hips, occasional chest pain. Sometimes her temperature spikes to top 39,s for no apparent reason, and she is showing her systemic rash constantly again. I hope methotrexate is more helpful for you,

    there are not many of us dealing with this, and i have found it helpful to talk to other mums. I also belong to facebook groups and have just heard we have a place on the family weekend run by the cCAA.I know what you mean about the roller coaster, Take Care, Anita